MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-627
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Sinusitis (4844)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further investigation pending the receipt of the device return.Additional information has been requested.
 
Event or Problem Description
It was reported there was a revision of c5/6 m6-c.Planned to replace it with an acdf or corpectomy using autograft and plate for fixation.
 
Additional Manufacturer Narrative
The retrieval analysis based on the images provided suggests that the device had not experienced mechanical failure at the time of removal.Extraction damage on the sheath, fiber construct, and core suggest that the device was grossly intact at the time of removal.Further, extraction damage and bony ongrowth indicate that the device was likely to have been fixed.The provided information indicated that infection was suspected as the cause of a chronic sinus infection; however, it is unclear if that theory was disproven by the surgical findings, or if the removal of the device resulted in relief from the sinus infection.Therefore, it is unknown if the device contributed to the sinus infection symptoms; however, mechanical failure had not occurred at the time of removal.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 39 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.
 
Event or Problem Description

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
ayesa kearns
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21713483
Report Number3004987282-2025-00009
Device Sequence Number21317562
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2022
Device Model NumberCDL-627
Device Catalogue NumberFG0005-14
Device Lot Number8408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale
Patient Weight107 KG